Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Oct 19, 2019, 12:01 PM EDT for Glades County, Hendry County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2019, 12:01 PM EDT (16:01 UTC)
- Expired
- Oct 19, 2019, 12:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glades County, FL, Hendry County, FL
The radar
The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted.
591
WUUS52 KMFL 191601
SVRMFL
FLC043-051-191630-
/O.NEW.KMFL.SV.W.0043.191019T1601Z-191019T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
1201 PM EDT Sat Oct 19 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northwestern Hendry County in southern Florida...
Central Glades County in southern Florida...
* Until 1230 PM EDT.
* At 1201 PM EDT, a severe thunderstorm was located near Palmdale,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palmdale, Lakeport and Ortona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2697 8095 2695 8100 2694 8100 2674 8130
2677 8136 2692 8138 2714 8115
TIME...MOT...LOC 1601Z 224DEG 29KT 2688 8131
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HVN1 follow-up statement
588
WWUS52 KMFL 191627
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1227 PM EDT Sat Oct 19 2019
FLC043-051-191636-
/O.EXP.KMFL.SV.W.0043.000000T0000Z-191019T1630Z/
Hendry FL-Glades FL-
1227 PM EDT Sat Oct 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENDRY AND
CENTRAL GLADES COUNTIES WILL EXPIRE AT 1230 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2697 8095 2695 8100 2694 8100 2674 8130
2677 8136 2692 8138 2714 8115
TIME...MOT...LOC 1626Z 216DEG 29KT 2691 8117
$$
HVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 11:07 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 19, 11:07 AM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 1107 AM EDT Sat Oct 19 2019 .Update... Pretty tricky forecast for the remainder of the day. A cluster of showers and thunderstorms associated with Nestor will continue to push into the Lake Region today, with brief tornadoes remaining the primary threat. Forecast sounding this morning showed a bit of CIN, which could be hard to overcome given the dense cloud cover overhead. A shortwave moving across Central Florida could potentially provide enough lift to get a few showers and thunderstorms going this afternoon. If these additional storms are able to form, the most likely area would likely be along the East Coast from Broward northward and out over the Atlantic waters. If they can form, these storms could be strong to severe with lightning, gusty winds, and brief tornadoes or waterspouts possible. Overall, two primary areas of concern today. The current line of showers and thunderstorms pushing into the Lake Region and then the potential development of additional showers and storms along the East Coast/Atlantic later this afternoon. && .Prev Discussion... /issued 744 AM EDT Sat Oct 19 2019/ Aviation... Winds will be southerly today before going southwest tonight over the taf sites. The east coast taf sites should remain dry through the morning hours before VCSH for the afternoon hours, as the showers over the western areas works eastward into the east coast taf sites. The only exception is that KAPF that will have VCTS as there could be some storms around this afternoon. KAPF taf site will see showers off and on this morning before thunderstorms this afternoon. The ceiling and vis should remain in VFR conditions, but could fall down into MVFR or even IFR conditions with the passage of the showers and storms. Prev Discussion... /issued 337 AM EDT Sat Oct 19 2019/ Short Term... Today through Sunday... Tropical Storm Nestor continues over the Gulf of Mexico with a asymmetrical appearance on satellite this morning. Convection remains focused to the east and southeast of the center of Nestor. A warm front has advanced into Central Florida, allowing for warm, moist air to spread back across South and Central Florida overnight. An area of strong, deep convection is west of the peninsula over the eastern Gulf of Mexico. The primary concerns Saturday will be the threat of strong to severe thunderstorms capable of producing tornadic activity and the potential for a band of storms that could sit near the Atlantic coast. Starting first with the threat of tornadoes, low level wind shear will continue to increase over the coming hours as Nestor pushes north and east. 0-1 km storm relative helicity values exceeding 100 m2/s2 in the SPC mesoanalysis are pointing towards this trend with these elevated effective SRH values spreading eastward across the peninsula as the morning continues according to model guidance. As convection develops and is able to tap into the supportive shear environment, supercellular structures are anticipated on radar through the morning. Besides these discrete cells, the line of vigorous convection over the Gulf will push into the peninsula this morning and progress slowly eastward through the day. Embedded supercells within the line of storms will also be capable of producing tornadic activity today. This afternoon, the storms could come into phase with some low level wind shear and mid-level support which could provide a potential environment for strong to severe storms over the east coast metro. With the potential for a band of persistent convection capable of producing torrential rainfall, there is a marginal risk of excessive rainfall which could lead to flood concerns over portions of the east coast metro. As the remnants of Nestor race north and east, the frontal boundary propelling the line of convection will stall over southern Florida. Moisture over the region will still be capable of supporting convection again and diurnal heating on Sunday will allow temperatures to warm more than Saturday. Long Term... Sunday Night through Saturday... Seasonal and benign conditions are expected early next week as weak surface high pressure nestles in behind Tropical Storm Nestor while the aforementioned cold front stalls near the Lake Okeechobee region before fizzling out. Rain chances increase by mid-week as a cold front approaches the area. By late week, the front is forecast to stall somewhere in the vicinity of the Florida Straits. Slightly cooler temperatures are possible by week's end along with shower chances given the front in the vicinity. Marine... Hazardous marine conditions are expected for the Gulf waters through tonight as Tropical Storm Nestor barrels towards the Florida Panhandle. A Small Craft Advisory is in effect for all Gulf waters through late tonight due to elevated winds and seas. Cautionary conditions are also expected for the Atlantic waters and Lake Okeechobee during this time. Showers and thunderstorms, some potentially strong, will increase in coverage this morning into the weekend across all local waters. Seas in the Gulf will be slow to subside on Sunday as residual swells from Nestor continue to move toward the coast. Aviation... There could be some SHRA/TS development overnight, especially at KAPF, as bands from Tropical Storm Nestor move onshore from the Gulf. Overnight fog could be an issue at fog- prone terminals like APF and TMB. Sub- VFR conditions are possible with morning fog and any convection that impacts a terminal. Confidence is too low to introduce any restrictions with this issuance; short-fused amendments will likely be necessary. More shower and thunderstorm activity will redevelop across the area during the day and periods of MVFR/IFR are possible during this time frame. Breezy S winds. Beach Forecast... Hazardous beach conditions are anticipated along the Gulf coast as Tropical Storm Nestor barrels towards the Florida Panhandle today. There is a high risk for Rip Currents through Sunday, with minor coastal flooding possible through the first half of Sunday due to onshore flow and increased swells. Climate... LOCATION DATE FORECAST HI-MIN RECORD NAPLES 19 OCT 76 78 IN 1968 WEST PALM BEACH 19 OCT 76 80 IN 2018 FORT LAUDERDALE 19 OCT 78 79 IN 2013 MIAMI 19 OCT 78 79 IN 1970 NAPLES 20 OCT 76 76 IN 2013 WEST PALM BEACH 20 OCT 76 78 IN 2017 FORT LAUDERDALE 20 OCT 79 79 IN 1993 MIAMI 20 OCT 78 80 IN 1969 && .Preliminary Point Temps/PoPs... West Palm Beach 86 76 89 76 / 70 50 70 20 Fort Lauderdale 87 79 89 78 / 50 40 40 10 Miami 87 78 89 77 / 40 30 30 10 Naples 86 76 88 75 / 80 60 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ069. AM...None. GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676. && Update...32/MM
Hazardous weather outlook, Oct 19, 11:27 AM EDT, 34 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1127 AM EDT Sat Oct 19 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1127 AM EDT Sat Oct 19 2019 ...Strong Thunderstorms Possible Today... ...Coastal Flooding and High Risk of Rip Currents for Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: A high risk of Rip Currents will exist along the Gulf beaches. Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are primary hazards with thunderstorms. Tornadoes: Stronger thunderstorms will be capable of producing funnel clouds or isolated weak tornadoes. Waterspouts: Showers and thunderstorms could produce several waterspouts today over the coastal and lake waters. Wind: Stronger thunderstorms could produce wind gusts capable of causing isolated wind damage. Sustained winds of 20 to 25 knots over the Gulf of Mexico will cause hazardous marine conditions. Reference the Small Craft Advisory for the latest marine details. Flooding: Training showers and thunderstorms could cause excessive rainfall capable of producing minor flooding on roads and low-lying, poorly drained areas. Visibility: There could be some patchy fog across Southwest Florida and inland South Florida tonight, particularly in areas that receive rainfall today. Waves: 7 to 10 foot seas in the Gulf of Mexico through early Sunday morning. Reference the Small Craft Advisory for the latest details. Coastal Flooding: Surf heights along the Gulf beaches could reach around 5 feet today. Sensitive and low-lying locations along the Gulf coast may experience minor flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms are possible each day through Wednesday. The risk of Rip Currents will become elevated along the Gulf and some Atlantic beaches this weekend into possibly early next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, funnel clouds, waterspouts, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 19, 10:09 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 2 S MARCO ISLAND 25.91N 81.73W
10/19/2019 COLLIER FL LAW ENFORCEMENT
MARCO ISLAND POLICE DEPARTMENT REPORTED A PORT LINE
DOWN AT 941S COLLIER BLVD.
&&
EVENT NUMBER MFL1900293
BNBLocal storm report, Oct 19, 10:13 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 2 S MARCO ISLAND 25.91N 81.73W
10/19/2019 COLLIER FL LAW ENFORCEMENT
MARCO ISLAND POLICE DEPARTMENT REPORTED A POWERLINE
LINE DOWN AT 941 SOUTH COLLIER BLVD.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1900293
BNBSpecial weather statement, Oct 19, 11:01 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
1101 AM EDT Sat Oct 19 2019
FLZ063-066-069-070-191545-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
1101 AM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND GLADES COUNTIES UNTIL 1145 AM EDT...
* At 1101 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Babcock Ranch to near Southwest Florida Airport. Movement was
northeast at 45 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Labelle, Ave Maria, Golden Gate Estates, Immokalee, Palmdale,
Naples Park, Felda, Orangetree, Hendry Correctional, Port La Belle,
Big Corkscrew Island, Vineyards, Ortona, Muse, North Naples,
Pelican Bay, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill and
Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2632 8182 2632 8166 2642 8166
2642 8156 2703 8156 2703 8127 2712 8127
2712 8117 2714 8116 2621 8116 2621 8183
TIME...MOT...LOC 1501Z 221DEG 38KT 2701 8172 2657 8177
HVNLocal storm report, Oct 19, 11:37 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1137 AM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 2 S MARCO ISLAND 25.91N 81.73W
10/19/2019 COLLIER FL LAW ENFORCEMENT
MARCO ISLAND POLICE DEPARTMENT REPORTED A POWERLINE
LINE DOWN AT 941 SOUTH COLLIER BLVD. (CORRECTED FOR TIME
EVENT) IT WAS 2:15 AM OR 06:15Z.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER MFL1900293
BNBSpecial weather statement, Oct 19, 11:40 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
1140 AM EDT Sat Oct 19 2019
FLZ063-066-191630-
Hendry FL-Glades FL-
1140 AM EDT Sat Oct 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND GLADES
COUNTIES UNTIL 1230 PM EDT...
* At 1140 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Lake
Placid to near Labelle. Movement was northeast at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Port La
Belle, Brighton Seminole Reservation, Ortona, Muse, Indian Prairie
Canal Mouth, Lake Hicpochee and Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2716 8086 2699 8090
2695 8100 2689 8100 2688 8093 2678 8095
2663 8151 2703 8149 2703 8127 2712 8127
2712 8117 2721 8117
TIME...MOT...LOC 1540Z 234DEG 29KT 2731 8142 2671 8143
HVNLocal storm report, Oct 19, 11:46 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1146 AM EDT SAT OCT 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG PORT OF THE ISLAND 25.97N 81.51W
10/19/2019 COLLIER FL TRAINED SPOTTER
FENCE BLOWN OVER FROM A THUNDERSTORM MOVING THROUGH THE
PORT OF ISLAND COMMUNITY REPORTED BY A VIEWER THROUGH
NBC2 MEDIA.
&&
EVENT NUMBER MFL1900294
BNBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:21 PM EDT | Special Weather Statement | MFL | Glades | 54 min |
| Oct 19, 2:07 AM EDT | Special Marine Warning | MFL | 113 min | |
| Oct 19, 2:08 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 2:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 2:12 AM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Oct 19, 3:20 AM EDT | Special Weather Statement | MFL | Collier | 70 min |
| Oct 19, 3:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 3:41 AM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Oct 19, 3:58 AM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Oct 19, 5:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 5:49 AM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Oct 19, 7:01 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Oct 19, 11:01 AM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Oct 19, 11:40 AM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Oct 19, 12:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Oct 19, 12:36 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Oct 19, 2:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Oct 19, 3:28 PM EDT | Special Marine Warning | MFL | 32 min | |
| Oct 19, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Oct 19, 3:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Oct 19, 3:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Oct 19, 4:01 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Oct 19, 4:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Oct 19, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Oct 19, 4:21 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 37 min |
| Oct 19, 4:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 19, 4:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Oct 19, 5:27 PM EDT | Special Weather Statement | MFL | Martin | 48 min |
| Oct 19, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| Oct 19, 6:24 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 66 min |
| Oct 19, 7:22 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.